Kentucky, 2012Heavy Snow and Winter Weather in Kentucky, January 14 to 15, 2012
January 14 to 15, 2012 · NWS JKL · 55 events in 21 counties and zones
An area of low pressure that moved out of the southern Tennessee valley brought a prolonged period of light snow to most of eastern Kentucky on January 14th and 15th. Snowfall amounts averaged between 1 and 3 inches in a strip between the Mountain Parkway and Hal Rogers Parkway, with isolated higher amounts occurring in the higher terrain along the Virginia and West Virginia borders.
Every event with a place to put it; 55 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure that moved out of the southern Tennessee valley brought a prolonged period of light snow to most of eastern Kentucky on January 14th and 15th. Snowfall amounts averaged between 1 and 3 inches in a strip between the Mountain Parkway and Hal Rogers Parkway, with isolated higher amounts occurring in the higher terrain along the Virginia and West Virginia borders.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jan 14, 3:00 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 14, 3:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EST SAT JAN 14 2012
.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED
FAST MOVING CLIPPER IS DIVING THROUGH SRN IL/WRN KY ATTM WITH THE
BEST PCPN RELAGATED TO CNTRL IL. AS THE CLIPPER DROPS INTO MIDDLE TN
IT WILL DRAW THE PCPN INTO CNTRL AND ERN KY TONIGHT. EXPECTING THE
BEST PCPN TO OCCUR AFTER SUNSET WITH THE PASSING CLIPPER AND
REINFORCING SHOT OF COLD AIR. LOWS TONIGHT WILL FALL INTO THE LOWER
20S WITH THE WARMEST TEMPS ALONG THE TN BORDER WHERE THE ACTION OF
SNOW WILL HOLD TEMPS FROM PLUNGING TO THE UPPER TEENS LIKE THE MORE
SNOW FREE AREAS NORTH OF INTERSTATE 64. THE COLD AIR WILL SINK INTO
THE REGION AND THE RETURNING WARM AIR WILL BE SLOWER TO REBOUND ON
SUNDAY SO ONLY LOOKING FOR HIGHS AROUND FREEZING IN THE NORTH AND
AROUND 40 IN THE SOUTH. THEN AS THE SNOW ENDS AND SKIES BEGIN TO
CLEAR SUNDAY NIGHT WE COULD SEE THE BEGINNINGS OF ANOTHER
RIDGE/VALLEY SPLIT TO TEMPS. HAVE STARTED THIS TREND IN THE GRIDS BUT
CAN COVER THE SPLIT THUS FAR WITH A RANGE OF TEMPS. BUFR SKEW/T
INDICATING SNOW SHOULD BEGIN IN EARNEST BETWEEN 21Z AND 23Z TONIGHT
AS THE CLIPPER DUCKS SOUTH OF OUR CWFA AND DRAWS THE RETURN FLOW AND
COLDER TEMPS. QPF BETWEEN A TENTH AND 2 TENTHS WITH A LIQUID TO SNOW
RATION OF 1 TO 15 TO BEGIN AND THEN 1 TO 20 TOWARDS THE END WHEN THE
SNOW IS IN THE HIGHER TERRAIN BEFORE MOVING ACROSS BLACK MTN STILL
PLACE 1 TO NEARLY 3 INCHES OF SNOW ACROSS MOST OF OUR AREA SOUTH OF
THE MTN PARKWAY. WILL HAVE TO WATCH THE TRACK AND PCPN RATES AS WE
MAY NEED TO EXPAND THE ADVISORY A ROW OF COUNTIES FARTHER NORTH. SNOW
TO TAPER OFF BETWEEN 5 AND 6 AM SO PREFER TO KEEP THE CURRENT
EXPIRATION OF 7 AM TO ACCOUNT FOR SLIGHTLY SLOWER ENDING WITH
UPSLOPING PCPN IN THE EAST.
.LONG TERM.../MONDAY THROUGH SATURDAY/
LONG TERM UPDATE WILL BE AVAILABLE SHORTLY.
&&
.AVIATION.../18Z TO 18Z/
BRIEF LEADING MID LEVEL CLOUD DECK ADVANCING ACROSS ERN KY AHEAD OF
THE FAST MOVING DISTURBANCE DIVING THRU ERN MO TODAY. THIS DISTURBANCE
IS EXPECTED TO ARRIVE LATER THIS AFTERNOON AND WILL BRING A THREAT
FOR SNOW SHOWERS AFTER ABOUT 21Z...THEN CONTINUING THROUGH THE
EVENING AND INTO THE LATER HALF OF THE PERIOD. WITH THE SHOWERS WILL
RETURN PREVAILING MVFR CIGS...ALONG WITH A POTENTIAL FOR IFR OR
WORSE CONDITIONS IN AND AROUND ANY HEAVIER BANDS OF SNOW SHOWERS THAT
MAY DEVELOP. WINDS THROUGH THE PERIOD WILL REMAIN WLY TO SWLY...
STRENGTHENING TO AROUND 5 TO 10 KTS DURING THE AFTERNOON HOURS BEFORE
COMING AROUND TO THE NORTH LATER TONIGHT.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR KYZ058-059-068-
069-079-080-083>088-108>118-120.
&&
SHORT TERM...DUSTY
LONG TERM...SHALLENBERGER
AVIATION...DUSTY
Hazardous weather outlook, Jan 14, 5:26 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
526 AM EST SAT JAN 14 2012
KYZ044-050>052-060-104-106-107-119-151330-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...INEZ
526 AM EST SAT JAN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SNOW FROM LATE THIS AFTERNOON THROUGH TONIGHT.
ANY ACCUMULATIONS SHOULD BE AN INCH OR LESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF SNOW FROM TUESDAY NIGHT INTO WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS THIS AFTERNOON AND
TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.
KYZ058-059-068-069-079-080-083>088-108>118-120-151330-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-HARLAN-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
PIKEVILLE
526 AM EST SAT JAN 14 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW IS EXPECTED TO FALL ACROSS THE AREA BEGINNING LATE THIS
AFTERNOON THEN CONTINUE THROUGH TONIGHT. AN AVERAGE OF 1 TO 2 INCHES
IS EXPECTED...WITH UP TO 3 INCHES POSSIBLE NEAR THE HAL ROGERS
PARKWAY CORRIDOR AS WELL AS OVER THE HIGHER RIDGES ALONG THE
VIRGINIA BORDER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF SNOW FROM TUESDAY NIGHT INTO WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS THIS AFTERNOON AND
TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.
MB
Winter Weather, Wolfe
- When
- January 14, 3:00 PM EST to 6:37 PM EST
- Where
- Wolfe forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
An inch of snow fell in Mary.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to 6:58 PM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
An inch and a half of snow had fallen at the Jackson weather office.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to 7:25 PM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Two inches of snow had fallen 2 miles northwest of Jackson.
Winter Weather, Lee
- When
- January 14, 3:00 PM EST to 7:50 PM EST
- Where
- Lee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
A volunteer weather spotter reported that 1.1 inches of snow had fallen in Beattyville.
Winter Weather, Lee
- When
- January 14, 3:00 PM EST to 8:15 PM EST
- Where
- Lee forecast zone
- Reported by
- Public
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
A retired NWS employee reported that 2 inches of snow had fallen 2 miles northwest of Beattyville.
Winter Weather, Powell
- When
- January 14, 3:00 PM EST to 8:45 PM EST
- Where
- Powell forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
An NWS employee reported that 1.9 inches of snow had fallen in Stanton.
Winter Weather, Lee
- When
- January 14, 3:00 PM EST to 8:45 PM EST
- Where
- Lee forecast zone
- Reported by
- Public
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
A retired NWS employee reported that an additional 1.1 inches of snow had fallen at his home in Beattyville since 815 pm. Since 3 pm, 3.1 inches of total snow had fallen at this location.
Winter Weather, Letcher
- When
- January 14, 3:00 PM EST to 9:00 PM EST
- Where
- Letcher forecast zone
- Reported by
- Storm Chaser
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
A volunteer weather spotter reported that an inch of snow had fallen in Thornton.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to 9:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Two inches of snow had fallen in Virgie.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to 9:25 PM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
An inch and a half of snow had fallen near Talbert.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to 9:36 PM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Three inches of snow had fallen in Jonancy since around 3 pm.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to 9:40 PM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Two and a half inches of snow had fallen 2 miles west of Mouthcard.
Winter Weather, Floyd
- When
- January 14, 3:00 PM EST to 9:40 PM EST
- Where
- Floyd forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
An inch of snow had fallen 4 miles west southwest of Prestonsburg.
Winter Weather, Wolfe
- When
- January 14, 3:00 PM EST to 9:45 PM EST
- Where
- Wolfe forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
An NWS employee estimated that between 2 and 2.5 inches of snow had fallen in Mary.
Winter Weather, Perry
- When
- January 14, 3:00 PM EST to 10:00 PM EST
- Where
- Perry forecast zone
- Reported by
- Public
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Two inches of snow had fallen 2 miles south southeast of Ned.
Winter Weather, Letcher
- When
- January 14, 3:00 PM EST to 10:14 PM EST
- Where
- Letcher forecast zone
- Reported by
- Public
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
An inch of snow had fallen in Isom.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to 10:15 PM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
An NWS employee reported that 2.4 inches of snow had fallen 2 miles northwest of Jackson.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to 10:30 PM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Two inches of snow had fallen along KY Hwy 30 at the Breathitt and Magoffin county line 3 miles northeast of Guage.
Winter Weather, Johnson
- When
- January 14, 3:00 PM EST to 11:00 PM EST
- Where
- Johnson forecast zone
- Reported by
- Public
- Coordinates
- 37.847, -82.831 (the zone’s center; the record gives no point)
A half inch of snow had fallen in Thelma.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to 11:30 PM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Three inches of snow had fallen 2 miles west of Mouthcard in the Lick Creek Community.
Winter Weather, Knott
- When
- January 14, 3:00 PM EST to 11:33 PM EST
- Where
- Knott forecast zone
- Reported by
- Public
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
An estimated 3 inches of snow had fallen in Hindman.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to 11:45 PM EST
- Where
- Pike forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
An inch of snow had fallen in Turkey Creek.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to January 15, 12:25 AM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Two and a half inches of snow had fallen in Virgie.
Winter Weather, Perry
- When
- January 14, 3:00 PM EST to January 15, 12:40 AM EST
- Where
- Perry forecast zone
- Reported by
- Public
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Half an inch of snow fell in Hazard.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to January 15, 1:05 AM EST
- Where
- Pike forecast zone
- Reported by
- Public
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Three and a half inches of snow fell at Shelby Gap.
Winter Weather, Morgan
- When
- January 14, 3:00 PM EST to January 15, 6:00 AM EST
- Where
- Morgan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
Four tenths of an inch of snow fell 3 miles northwest of West Liberty.
Winter Weather, Wolfe
- When
- January 14, 3:00 PM EST to January 15, 6:00 AM EST
- Where
- Wolfe forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
One and one tenth of an inch of snow fell in Rogers.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Two and four tenths of an inch of snow fell at the Jackson weather office.
Winter Weather, Wolfe
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Wolfe forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
Four tenths of an inch of snow fell in Bethany.
Winter Weather, Rowan
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Rowan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.196, -83.421 (the zone’s center; the record gives no point)
A tenth of an inch of snow fell 6 miles northeast of Morehead.
Winter Weather, Powell
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Powell forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
Two inches of snow fell in Stanton.
Winter Weather, Breathitt
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
An NWS employee reported that 2.3 inches of snow had fallen 1 mile northeast of Jackson.
Winter Weather, Perry
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Two inches of snow fell at the Buckhorn Lake State Park.
Winter Weather, Perry
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Perry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Eight tenths of an inch of snow fell in Hazard.
Winter Weather, Montgomery
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.034, -83.913 (the zone’s center; the record gives no point)
Two tenths of an inch of snow fell 5 miles north of Mt. Sterling.
Winter Weather, Knott
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Knott forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
Two and a half inches of snow fell at Pippa Passes.
Winter Weather, Letcher
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Letcher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
A inch of snow fell at Skyline.
Winter Weather, Pulaski
- When
- January 14, 3:00 PM EST to January 15, 7:00 AM EST
- Where
- Pulaski forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
Four tenths of an inch of snow fell 2 miles north of Somerset.
Winter Weather, Floyd
- When
- January 14, 3:00 PM EST to January 15, 7:36 AM EST
- Where
- Floyd forecast zone
- Reported by
- Public
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
Two inches of snow fell in Prestonsburg.
Winter Weather, Letcher
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Letcher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
Two inches of snow fell 2 miles southeast of Whitesburg.
Winter Weather, Estill
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Estill forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.693, -83.964 (the zone’s center; the record gives no point)
One and eight tenths of an inch of snow fell in Cressy.
Winter Weather, Floyd
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Floyd forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
One and two tenths of an inch of snow fell 3 miles west southwest of Prestonsburg.
Winter Weather, Jackson
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.420, -84.006 (the zone’s center; the record gives no point)
One and on tenth of an inch of additional snow fell 12 miles southwest of Booneville, with a inch of snow on the ground.
Winter Weather, Menifee
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Menifee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.941, -83.599 (the zone’s center; the record gives no point)
Half an inch of snow fell in Wellington.
Winter Weather, Powell
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Powell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
One and six tenths of an inch of snow fell 2 miles west of Stanton.
Winter Weather, Letcher
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Letcher forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
An inch of snow fell in Whitesburg during the last 24 hours. The total snow on the ground was 2 inches.
Winter Weather, Pike
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Pike forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
An inch and a half of snow fell in Pikeville.
Winter Weather, Lee
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Lee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
Two and three tenths of an inch of snow fell 4 miles north of Beattyville, with 3 inches of total snow on the ground.
Winter Weather, Rockcastle
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Rockcastle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.365, -84.316 (the zone’s center; the record gives no point)
An inch of snow fell in Mount Vernon.
Winter Weather, Knott
- When
- January 14, 3:00 PM EST to January 15, 8:00 AM EST
- Where
- Knott forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
An inch of snow fell in Carr Creek.
Winter Weather, Laurel
- When
- January 14, 3:00 PM EST to January 15, 8:45 AM EST
- Where
- Laurel forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.111, -84.118 (the zone’s center; the record gives no point)
Two tenths of an inch of snow fell in Bunch.
Winter Weather, Martin
- When
- January 14, 3:00 PM EST to January 15, 8:45 AM EST
- Where
- Martin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.802, -82.513 (the zone’s center; the record gives no point)
Eight tenths of an inch of snow fell in Inez.
Winter Weather, Clay
- When
- January 14, 3:00 PM EST to January 15, 9:00 AM EST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.160, -83.715 (the zone’s center; the record gives no point)
An inch of snow fell in Oneida.
Heavy Snow, Pike
- When
- January 14, 3:00 PM EST to January 15, 9:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Four inches of snow fell in Elkhorn City.
Winter Weather, Pike
- When
- January 14, 5:15 PM EST to 11:15 PM EST
- Where
- Pike forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
A volunteer weather spotter reported that 3 inches of snow had fallen 4 miles east southeast of Shelbiana.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Florida, January 14 to 15, 201211 events
- Frost and Freeze in Florida, January 14, 20124 events
- High Wind in Wyoming, January 14 to 15, 201252 kt wind · 4 events
- High Wind in Wyoming, January 14 to 15, 201277 kt wind · 3 events
- Heavy Snow in Washington, January 14 to 15, 20122 events
- Winter Storm and High Wind in Alaska, January 14, 201252 kt wind · 2 events
- Heavy Snow in Washington, January 14, 20122 events
- Winter Weather in Virginia, January 14 to 15, 20122 events
- Blizzard in Alaska, January 14, 20121 event
- High Wind in Montana, January 14, 201256 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357152, 357153, 357154, 357155, 357156, 357157, 357158, 357159, 357160, 357161, 357162, 357163, 357164, 357165, 357166, 357167, 357168, 357169, 357170, 357172, 357173, 357174, 357175, 357176, 357177, 357178, 357179, 357180, 357181, 357182, 357183, 357184, 357186, 357187, 357189, 357191, 357192, 357194, 357196, 357197, and more.